Feeling low after a long night in A&E

I posted about a fortnight ago as my inr had shot up then stabilised then shot again following 12 days of antibiotics. Had a inr on the 20th 3.5 (just over my 2-3 range) so had another test yesterday. Felt fine bit of a tummy upset because of the antibiotics . Phone goes at 9pm out of hours GP with very poor English first things she said was you need to go to A&E your INR is 7 and you could have stroke, So panic sets in then she asks are you bleeding profusely from your nose or eyes, my response was if I was I'd be at A& E already. After a long wait and lots of too and froing about what they should do they gave me a Vitamin K injection and sent me home (no beds) and I went back this morning another long wait but INR 2.9 just told to take it easy and go back for another inr test on Monday. Seeing my GP on Friday so hopefully can sort out what's going on but feeling very alone and scared right now

Last edited by

7 Replies

oldestnewest
  • Hello

    I can understand why you feel alone & scared.

    Have you gone back onto your normal dose of Warfarin now?

    Have you been diagnosed with APS (Hughes Syndrome) and, if so, who is managing your APS and INR?

    Best wishes.

    Dave

  • Hi Dave

    I was diagnosed with APS in 2009 following a PE. APS is managed at Central Middlesex Hospital and INR by anticoagulation team in my local Hospital. Spoke to them and my GP and they confirmed to continue with usual dosage and retest on Monday. Half the problem is the District Nurse used to come and take bloods (as I have mobility problems so found it hard to get to the hospital or surgery every time I had a test) then the anticoagulation team would get back to me hence the call at 9pm. They have decided its best that I go to the inr clinic at my GP surgery as they can do the finger test and be able to adjust dosage there and then. So hoping things will get back to normal pretty soon

  • Good luck and let us know how you get on.

    Dave xx

  • Hoping you feel better soon, and that it all settles down for you. Mary F x

  • A few thoughts:

    First, I too was once told I had an INR of 7 and told to head to an ER immediately. Turns out, that initial test of 7 was not accurate.

    Second, antibiodics change the gut flora which changes absorption rate of Vitamin K, which changes INR. Usually, K absorption goes down which means INR goes up. I get extra INRs drawn when I'm on antibiodics, and I will sometimes also indulge in some broccoli cheese soup.

    Third, I have little experience with the finger stick. But with the proper (painful) blood draw, the accuracy of the test is related to the speed of the test being run. So if your bood is drawn and then sits around for a few hours berfore the test is run, the results will not be as accurate.

    Gina

  • Thank you everyone for the comments Hopefully things will sort themselves and having read Gina's comment about the results not being accurate if the drawn blood sits around for a few hours before being tested maybe the instant finger test will be the best option

  • Quick update Inr was 3.1 on Monday so that was a relief, have to have another test on the 10th then going to the anti coagulation clinic at my GP surgery who will do the finger test so they can adjust my warfarin as needed and not have to wait for the bloods to come back. So feeling a lot more relaxed about it all.

You may also like...